MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC MAX PORT ACCESS KIT 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC MAX PORT ACCESS KIT 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2142075
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recr1954 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported the rn noted that blood was on the bed and when she looked closer, she noticed that the line had broken at the part where the line meets up with the clave.It was stated that the patient was put at increased risk of infection.Rn had to deaccess line and re-access it.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded:the complaint of a leak is confirmed and was determined to be use related.One 20 g x 0.75 in.Powerloc max infusion set was returned for evaluation.An initial visual observation showed use residue on and within the returned sample.A microscopic observation revealed a large split in the tubing of the infusion set at the distal end of the luer connector hub.The fracture surfaces were observed to be rough and uneven and exhibited beach marks.Evidence of buckling was observed on the tubing near the fracture site.The location of the split and characteristics of the fracture surface outlined above are typical of damage caused by material fatigue.Material fatigue can occur due to cyclic and/or prolonged kinking/bending of the tubing in which securement, usage, and mechanical factors may gradually form a crack in the tubing.A lot history review (lhr) of recr1954 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERLOC MAX PORT ACCESS KIT 20G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7792512
Report Number3006260740-2018-02105
Device Sequence Number186600
Product Code FPA
UDI-Device Identifier00801741044298
UDI-Public(01)00801741044298
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K171735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2142075
Device Catalogue Number2142075
Device Lot NumberRECR1954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1